Alert archive / North Dakota / Wind Chill Warnings in 2018
Wind Chill Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Dec 31, 2018, 2:15 PM CST for 13 counties in North Dakota. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 2:15 PM CST (20:15 UTC)
- Expired
- Jan 1, 2019, 10:21 AM CST
- In force
- 20 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 36 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS43 KBIS 312015 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 215 PM CST Mon Dec 31 2018 NDZ001>005-010>013-022-023-025-036-037-010415- /O.UPG.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ /O.NEW.KBIS.WC.W.0003.181231T2015Z-190101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry- Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 215 PM CST Mon Dec 31 2018 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Dangerously cold wind chills ongoing. Wind chills as low as 45 below zero. * WHERE...Portions of northern and central North Dakota. * WHEN...Until noon CST Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ NDZ017-018-031>033-040-041-043-044-010415- /O.EXA.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- Including the cities of Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 215 PM CST Mon Dec 31 2018 /115 PM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills ongoing. Wind chills as low as 35 below zero. * WHERE...Much of western North Dakota. * WHEN...Until noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. && $$ NDZ009-019>021-034-035-042-045>048-050-051-010415- /O.CON.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ Williams-Mercer-Oliver-McLean-Morton-Burleigh-Grant-Sioux-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Williston, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, Bismarck, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 215 PM CST Mon Dec 31 2018 /115 PM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills ongoing. Wind chills as low as 35 below zero ongoing. * WHERE...Much of western and south central North Dakota. * WHEN...Until noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. && $$ EDWARDS/HEINERT
5 follow-up statements
282 WWUS43 KBIS 010303 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 903 PM CST Mon Dec 31 2018 NDZ001>005-010>013-022-023-025-036-037-011115- /O.CON.KBIS.WC.W.0003.000000T0000Z-190101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry- Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 903 PM CST Mon Dec 31 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Portions of northern and central North Dakota. * WHEN...Until noon CST Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ NDZ009-017>021-031>035-040>048-050-051-011115- /O.CON.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 903 PM CST Mon Dec 31 2018 /803 PM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of western North Dakota. * WHEN...Until noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ waa
849 WWUS43 KBIS 010622 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1222 AM CST Tue Jan 1 2019 NDZ001>005-010>013-022-023-025-036-037-011430- /O.CON.KBIS.WC.W.0003.000000T0000Z-190101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry- Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 1222 AM CST Tue Jan 1 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Portions of northern and central North Dakota. * WHEN...Until noon CST Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ NDZ009-017>021-031>035-040>048-050-051-011430- /O.CON.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1222 AM CST Tue Jan 1 2019 /1122 PM MST Mon Dec 31 2018/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of western North Dakota. * WHEN...Until noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TJK
193 WWUS43 KBIS 010914 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 314 AM CST Tue Jan 1 2019 NDZ001>005-010>013-022-023-025-036-037-011715- /O.CON.KBIS.WC.W.0003.000000T0000Z-190101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry- Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 314 AM CST Tue Jan 1 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Portions of northern and central North Dakota. * WHEN...Until noon CST Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ NDZ009-017>021-031>035-040>048-050-051-011715- /O.CON.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 314 AM CST Tue Jan 1 2019 /214 AM MST Tue Jan 1 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of western North Dakota. * WHEN...Until noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TJK
474 WWUS43 KBIS 011205 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 605 AM CST Tue Jan 1 2019 NDZ001>005-010>013-022-023-025-036-037-011800- /O.CON.KBIS.WC.W.0003.000000T0000Z-190101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry- Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 605 AM CST Tue Jan 1 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Portions of northern and central North Dakota. * WHEN...Until noon CST Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ NDZ009-017>021-031>035-040>048-050-051-011800- /O.CON.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 605 AM CST Tue Jan 1 2019 /505 AM MST Tue Jan 1 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of western North Dakota. * WHEN...Until noon CST /11 AM MST/ Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
514 WWUS43 KBIS 011621 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1021 AM CST Tue Jan 1 2019 NDZ001>005-010>013-022-023-025-036-037-011730- /O.CAN.KBIS.WC.W.0003.000000T0000Z-190101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry- Pierce-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 1021 AM CST Tue Jan 1 2019 ...WIND CHILL WARNING IS CANCELLED... Temperatures will warm through the rest of this morning and into the afternoon, along with improving wind chill temperatures. Therefore the wind chill warning will be allowed to expire. $$ NDZ009-017>021-031>035-040>048-050-051-011730- /O.CAN.KBIS.WC.Y.0020.000000T0000Z-190101T1800Z/ Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley- Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams- Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Williston, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1021 AM CST Tue Jan 1 2019 /921 AM MST Tue Jan 1 2019/ ...WIND CHILL ADVISORY IS CANCELLED... Temperatures will warm through the rest of this morning and into the afternoon, along with improving wind chill temperatures. Therefore the wind chill advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Dec 31, 12:05 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 31, 12:05 PM CST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1205 PM CST Mon Dec 31 2018 .UPDATE... Issued at 1115 AM CST Sun Dec 30 2018 Light snow continues in the north-central, however radar returns are trending down in intensity in the last 30 minutes. No major changes to the going forecast with this update. UPDATE Issued at 817 AM CST Sun Dec 30 2018 A band of moderate snow was visible on radar imagery, placed from near Crosby through northern Ward County. This was enhanced due to a speed max aloft interacting with a low level baroclinic zone currently placed over our northern counties. Increased POPs and QPF in this area for the next few hours, with uncertainty in banding duration beyond that time frame as the upper level impulse is quick to move off to the east. UPDATE Issued at 646 AM CST Sun Dec 30 2018 The biggest uncertainty for this morning is the potential for a mesoscale band of snow to develop near the international border with possible strong low level frontogenesis with the baroclinic zone on the leading edge of the arctic air. Forcing is aided by a mid level impulse, with steep level lapse rates to be in place. This banding is most notable in the 06 UTC GFS and FV3, the 00 UTC GEM, and somewhat on the 06 UTC NAM. The high resolution guidance is not as strong with this banding as the aforementioned global guidance. Thus, did increase snowfall amounts a bit over the previous forecast. However, uncertainty with this possible signal is high and radar trends over the next 1-3 hours will have to monitored closely should amounts need to be raised again across the north central. && .SHORT TERM...(Today and tonight) Issued at 421 AM CST Sun Dec 30 2018 Snow and blowing snow potential this evening and tonight highlight the short term forecast. A clipper system will propagate southeast across western and central North Dakota today with arctic high pressure beginning to build in tonight. Light snow is expected today across north central and far northwest North Dakota with the low level baroclinic zone on the leading edge of the arctic air. Across the southwest and south central, there is a chance of rain and snow with surface temperatures in the mid to upper 30s in the warm sector of the clipper. For this evening and tonight, light snow is expected to become more widespread across the area. However, uncertainty still remains regarding potential banding and enhanced accumulations along and south of I-94 associated with the low level baroclinic zone on the leading edge of the arctic air. The 00-06 UTC global and high resolution suites still vary the location of the banding potential between southern North Dakota and northern South Dakota. The uncertainty in the placement of the band is highlighted well by the still large spreads in QPF on the 00 UTC GEFS plumes for Mobridge and Aberdeen, South Dakota. For now will message the potential for 1-3 inches along and south of I-94, with generally an inch or less to the north. However, trends in the guidance for the placement of banding with potential for higher amounts will have to be closely monitored through the day. Winds will increase tonight as arctic air builds in with a tight pressure gradient. Areas of blowing snow are expected for most locations. The pre-existing snowpack is likely to compact west and south central with above freezing temperatures today, and crust over as temperatures fall tonight. However, some new snowfall with wind gusts around 30 mph supports some blowing snow threat. Elsewhere across the north central through the James River Valley where temperatures will be cooler, the pre-existing snow will be more susceptible to becoming lofted from strong winds, further aided by new snowfall. Hazardous travel may develop. .LONG TERM...(Monday through Saturday) Issued at 421 AM CST Sun Dec 30 2018 Continued blowing snow concerns Monday and dangerous wind chills Monday and New Years Day highlight the extended forecast. As gradient winds continue to increase across the south central and James River Valley Monday morning and possibly into the early afternoon, blowing snow will continue for these areas. Near blizzard conditions are possible for the James River Valley where winds will be strongest, possibly gusting near 40 mph, with light snow lingering the longest. Arctic high pressure will continue to build across western and central North Dakota on Monday, and center across North and South Dakota by Tuesday morning. Dangerous wind chills to near 35 below are forecast northwest and central during the day on Monday, with wind chills around 40 below possible across most of western and central North Dakota Monday night into New Year's Day Tuesday in the morning. Favored the lower edge of the 00 UTC guidance for morning lows on New Year's Day with a cold start to the night, clear skies, and snowpack. Widespread lows of 20 to 25 below are possible central, with lows of 15 to 20 below west. Given the potential for multiple winter threats from the short term and the long term, and some remaining uncertainty, issued an SPS to describe the potential impacts. Winter weather headlines for blowing snow and wind chills will likely be needed later today. Looking ahead temperatures are expected to rebound to above freezing by Thursday in the warm sector of a low across southern Canada. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1150 AM CST Sun Dec 30 2018 High pressure building into the region will result in VFR conditions at all terminals through the 18Z period. Gusty north winds at KJMS will occasionally result in some blowing snow through this afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AE SHORT TERM...PA LONG TERM...PA AVIATION...NH
Hazardous weather outlook, Dec 31, 11:33 AM CST, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1133 AM CST Mon Dec 31 2018 NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-011745- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton- Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 1133 AM CST Mon Dec 31 2018 /1033 AM MST Mon Dec 31 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect through Tuesday morning for wind chills as low as 40 below zero. Visit weather.gov/bismarck for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory remains in effect through Tuesday morning for wind chills as low 40 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017-018-031>033-040-041-043-044-011745- McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 1133 AM CST Mon Dec 31 2018 /1033 AM MST Mon Dec 31 2018/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Dangerous wind chills to 30 below zero are forecast for this evening through Tuesday morning across western North Dakota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerous wind chills to 30 below zero are forecast through Tuesday morning across western North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Chill Warnings in North Dakota, 2018Every wind chill warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.